Life is not about waiting for the storms to pass- it is about learning to dance in the rain.

Monday, October 02, 2006

I haven't written because I haven't had the emotional (for the beginning of the week) or physical (end of the week) strength to do so. Blogging is good for me, but I have to be "in the groove" and this time I lost my groove. Isn't there a kids book about somebody getting their groove back? Seems it was a camal....the only "lost groove" story I could find referenced was NOT a kid's story! Anyway, this morning I feel as last back to semi-normal...enough sanity to reflect on what's happened with a headache only lurking in the background.

Ah, the joys of chemotherapy! If I had a choice, I'd take surgery, any day. Such a choice: Poison? The knife? Ehh! The actual process is fairly benign. One simply sits while the stuff drips in, drop by drop. I had had a migraine for a couple of days before chemo and hesitated taking my full migraine med. MISTAKE! So that I was still headachey on that day. That day and the next, I felt slightly flu-ish and the migraine accelerated slowly .

Then on Friday, it hit! The full whammy. For the next 48 hours I could drink nothing and even so my stomach did full-fledged convulsions every two hours...on the hour. I finally managed to eat a bit of banana to get the anti-nausea pills down. Finally sometime Friday I realized that the anti-nausea was reacting to cause the migraine. (At this point nothing produced relief) After calls to the doctor and changing pills three times, I managed to drink sips of Propel during the night Saturday night...which saved me the joys of a hospital visit and intrevenous fluids. Then Sunday morning, I added water and finally iced tea to my diet of bananas and Propel sips. By evening I had eatten a few bites of rice, a bit of soup and even a couple of bites of chicken....Hurray!

Today I managed oatmeal and a piece of toast for breakfast, so maybe the stomach gymnastics are over for this round. The Dr. did tell me to be sure to taken the anti-nausea stuff a couple of days before the next infusion of chemo. That might stave off the fury of my stomach. He did say that only about 20% of patients have this reaction to what I'm taking. (Sure glad it isn't the stronger stuff! Now there's a reason to rejoice)

Only three more infusions of this (the Red Devil plus some other, I don't have the names down yet). Then four of the next regimen. I need to do some research on the next one and see what I can expect. If it's like this one, ugh! I suppose the upside is that I might lose a few pounds. . . hard way to go though. I think I'd prefer Weight Watchers.

No comments:

Bloggers Over 50

Personal DNA

Personality Profile

My Bloginality is ENTP!!!